Alert archive / Montana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 113, NWS Glasgow, MT

September 2, 2019Sheridan County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Sep 2, 2019, 8:18 AM MDT for Sheridan County, Montana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2019, 8:18 AM MDT (14:18 UTC)
Expired
Sep 2, 2019, 8:45 AM MDT
In force
27 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sheridan County, MT

The radar

The Glasgow radar (KGGW), 166 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:16 AM MDT, 6 hours 2 minutes earlier.

Area forecast discussion, Sep 2, 2:16 AM MDT, 6 hours 2 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
216 AM MDT Mon Sep 2 2019

.DISCUSSION...

...STRONG NORTHWEST WINDS EXPECTED BEHIND A COLD FRONT TODAY WITH
A FEW SEVERE STORMS POSSIBLE...

Thunderstorms have developed early this morning along the
Canadian border with a shortwave that is moving through the area.
The threat for thunderstorms will continue today mainly in the
north today until a cold front moves through NE Montana. The front
will reach the western zones of Phillips and Petroleum Counties
around 9 am (15Z), be through Glasgow and Jordan by noon (18Z),
and reach the ND border late this afternoon. An upper trough will
follow the cold front this afternoon and evening. Conditions will
be unstable enough ahead of the front today that a few storms may
become severe. A tight surface gradient behind the front this
afternoon will allow for gusty NW winds 20 to 30 mph which will
keep the Lake Wind Advisory in effect for Fort Peck Lake today.

The front moves to the east tonight and high pressure builds into
the region which will diminish the winds. The high along with an
upper ridge building into Montana will keep Tuesday dry with
cooler temperatures.

The ridge gets flattened on Wednesday with a shortwave trough
moving across Southern Saskatchewan and brings a frontal system
across the region. Areas near the Canadian border could have a
slight chance of showers. Otherwise, look for a dry system.

The ridge rebounds on Thursday with dry weather.

A series of upper troughs that the models time differently next
weekend will bring frequent chances for showers and thunderstorms
to the forecast areas. Forrester

&&

.AVIATION...

FLIGHT CAT: VFR most of the time. Areas of MVFR cigs this morning.

DISCUSSION: Scattered showers and thunderstorms will move across
the northern half of NE Montana this morning ahead of a cold front.
One or more of these storms have a chance to pass through the
KGGW, KOLF, and KSDY TAF sites. The storms will be mainly in the
NE corner of the state this afternoon and NE of the KOLF TAF site
and north of the KSDY TAF site. Expect a mix of low and mid level
clouds at times today until the cold front clears skies this
afternoon. Skies will clear tonight as high pressure moves in.

WINDS: From the east around 15 kts at KGGW early this morning with
lighter east winds elsewhere. Expect winds to diminish to light
and variable this morning ahead of the cold front. The winds will
turn NW at 20 to 25 knots this afternoon with higher gusts. The NW
winds will diminish after sunset this evening and be around 10 kts
late tonight.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Lake Wind Advisory until 9 PM MDT this evening For Fort Peck
Lake for Central and Southern Valley...Garfield.

&&

weather.gov/glasgow

In the hours before

Special weather statement, Sep 2, 6:48 AM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Glasgow MT
648 AM MDT Mon Sep 2 2019

MTZ017-061-021345-
Northern Valley MT-Central and Southern Valley MT-
648 AM MDT Mon Sep 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VALLEY COUNTY UNTIL 745
AM MDT...

At 647 AM MDT, Doppler radar was tracking a strong thunderstorm near
Hinsdale, or 27 miles northwest of Glasgow, moving east at 35 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Tampico, St. Marie, Hinsdale and Vandalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4821 10723 4848 10723 4865 10626 4822 10626
TIME...MOT...LOC 1247Z 264DEG 29KT 4845 10711

Forrester
Special weather statement, Sep 2, 6:55 AM MDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Glasgow MT
655 AM MDT Mon Sep 2 2019

MTZ018-021345-
Daniels MT-
655 AM MDT Mon Sep 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DANIELS COUNTY UNTIL 745
AM MDT...

At 655 AM MDT, Doppler radar was tracking a strong thunderstorm near
Peerless, or 16 miles west of Scobey, moving east at 35 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Scobey, Flaxville, Whitetail, Madoc, Peerless and Four Buttes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4864 10588 4881 10590 4894 10508 4858 10506
TIME...MOT...LOC 1255Z 264DEG 29KT 4873 10578

Forrester
Special weather statement, Sep 2, 7:36 AM MDT, 42 minutes before
Special Weather Statement
National Weather Service Glasgow MT
736 AM MDT Mon Sep 2 2019

MTZ018-019-062-021415-
Sheridan MT-Daniels MT-Eastern Roosevelt MT-
736 AM MDT Mon Sep 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DANIELS...
NORTHEASTERN ROOSEVELT AND WESTERN SHERIDAN COUNTIES UNTIL 815 AM
MDT...

At 735 AM MDT, Doppler radar was tracking a strong thunderstorm near
Madoc, or near Scobey, moving east at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Plentywood, Medicine Lake, Flaxville, Archer, Madoc, Redstone,
Whitetail, Outlook, Reserve, Raymond, Dooley, Daleview, Navajo and
Antelope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4863 10541 4888 10540 4898 10436 4849 10439
TIME...MOT...LOC 1335Z 268DEG 39KT 4874 10533

GAH
Special weather statement, Sep 2, 8:10 AM MDT, 8 minutes before
Special Weather Statement
National Weather Service Glasgow MT
810 AM MDT Mon Sep 2 2019

MTZ018-019-021515-
Sheridan MT-Daniels MT-
810 AM MDT Mon Sep 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DANIELS AND SHERIDAN
COUNTIES UNTIL 915 AM MDT...

At 809 AM MDT, Doppler radar was tracking a strong thunderstorm over
Madoc, or 7 miles northeast of Scobey, moving east at 35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Plentywood, Westby, Flaxville, Archer, Port Of Whitetail, Port Of
Raymond, Madoc, Redstone, Whitetail, Outlook, Reserve, Raymond,
Dagmar, Dooley, Daleview, Comertown, Navajo, Antelope and Coalridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Glasgow.

&&

LAT...LON 4849 10405 4876 10534 4900 10529 4900 10405
TIME...MOT...LOC 1409Z 274DEG 32KT 4884 10528

GAH

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 6:48 AM MDTSpecial Weather StatementGGWValley57 min
Sep 2, 6:55 AM MDTSpecial Weather StatementGGWDaniels50 min
Sep 2, 7:36 AM MDTSpecial Weather StatementGGWSheridan39 min
Sep 2, 8:10 AM MDTSpecial Weather StatementGGWSheridan65 min
Sep 2, 8:43 AM MDTSpecial Weather StatementGGWRoosevelt47 min
Sep 2, 9:14 AM MDTSpecial Weather StatementGGWSheridan61 min
Sep 2, 9:33 AM MDTSevere Thunderstorm WarningGGWRoosevelt, Sheridan42 min
Sep 2, 9:40 AM MDTSevere Thunderstorm WarningGGWRichland, Roosevelt65 min

Nearby

Severe Thunderstorm Warnings in Montana, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.